MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 87070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Pericardial Effusion (3271)
Date of Event 11/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient experienced a pericardial effusion.An ablation procedure was being performed for atrioventricular reciprocating tachycardia (avrt).After the electrophysiology (ep) study was performed and a left lateral pathway was found, the physician used a blazer prime htd to ablate the pathway.They did not have success and felt he couldn't reach far enough and withdraw the catheter to check the mechanism.On removal of the catheter, the physician showed that the deflector mechanisms of the blazer prime htd was not working.The catheter's deflection mechanism was faulty; it did not deflect.A new blazer open-irrigated catheter was inserted and the procedure continued.They continued the procedure and a block was achieved.The physician then noted that the patient's blood pressure (bp) had dropped and pulse rate increased.They performed a cardiac ultrasound and found a large pericardial effusion, which was drained.The patient was discharged to intensive care unit (icu) with a pericardial drain in place and was in the icu overnight.She was in hospital until the (b)(6) 2019, when she was discharged home.The pericardial effusion resolved and patient was in sinus rhythm.It was reported that they had no way of knowing at exactly what time the pericardial effusion started; but it wasn't there at the start of the procedure.There was also a dynamic xt catheter and two viking electrode catheters in the body at the time.It was unknown which catheter(s) caused or contributed to the adverse events.

Brand Name
VIKING
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9363920
Report Number2134265-2019-14350
Device Sequence Number16701937
Product Code DRF
UDI-Device Identifier08714729878476
UDI-Public08714729878476
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K971265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2021
Device Model Number87070
Device Catalogue Number87070
Device Lot Number0023361446
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date11/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLAZER OPEN-IRRIGATED; BLAZER PRIME; DYNAMIC XT; VIKING ELECTRODE CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;